Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Glyburide & Metformin vs Insulin
Dec 14, 2004

My Endocinologist wants to put me on a combination of Glyburide 5mg 2x a day as well as Metformin HCL 500mg 2x a day. Is this safe with someone with HCV? I'm a Stage 3 Grade 4. My other option is Insulin. Does insulin effect the liver. I heard that insulin can cause your weight to increase, thats one thing I don't need. Thanks

Response from Dr. Dieterich

Sounds like you also need hepatitis C treatment. There is a small chance of liver toxicity with both those drugs. However you are right about insulin. It would be better for your liver to reduce insulin levels which will get some fat out of your biopsy which should make it easier to treat your hepatitis C! So I would vote for the oral drugs with careful monitoring of your liver enzyme levels as well as your insulin level. Once that is under control, you should treat the HCV. Good luck! DTD



Previous
Sanitary conditions in Vietnam relating to Hepatitis A, B and C
Next
Duration of treatment with Pegasus and Copegus

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement